I have read that Magnesium is a important vitamin for our health. [...]

Posted by Elizabeth @query, Oct 16, 2015

I have read that Magnesium is a important vitamin for our health. I have IBS and I took 400mg
Of magnesium at night before I went to sleep because it is suppose to act as a muscle relaxer.
About an hour later I had diarrhea and cramps. Is it possible that magnesium may have contributed to this problem?

Interested in more discussions like this? Go to the IBS group.

Mg is definitely important for our health but it can cause diarrhea. In fact Mg Citrate is used as a laxative
Best
C

REPLY
@charles

Mg is definitely important for our health but it can cause diarrhea. In fact Mg Citrate is used as a laxative
Best
C

Jump to this post

Dear Charles,
Thank you for your reply to my question. I had a bad reaction from taking Triphala and Magnesium. I will see my gastroenterologist
to discuss my symptoms. My doctor seemed very impressed with the results of Rifaximin. The problem is it is a very expensive drug and the treatment may have to be repeated.
I also can’t say how much food affects IBS. I have read that gluten, dairy, sugar etc. etc. may have a negative affect when treating IBS
I personally believe it is a weak colon muscle as well as bad microbes in my small colon. I had CDFF which leads me to wonder about the “Bad
Bugs” in my gut. Bottom line I don’t know how to treat this condition
because my system seems to be very sensitive to laxatives as well as
natural products.
Again thank you,
Elizabeth

REPLY

You are welcome; it sounds like you are working with your doctor closely and i think that is the key along with a little trial and error and a bid dose of patience
Best
C

REPLY
Please sign in or register to post a reply.